Follow
Share

I am a 69 year woman and still working. Recently, I have had sudden falls unrelated to tripping, dizziness, losing my balance, or the like. I just go down. I am fully aware of going down and don't lose consciousness after the fall.

After two days in the hospital with many tests, e.g. EEG, EKG, Sonograms of my neck and other parts, and evaluations my an Emergency Room doctor, two Internists, and a neurologist, I was released and given no diagnosis. It was recommended that I reduce my intake of Serzone, an antidepressant. However, I have been taking Serzone for many years without sudden falls. I am curious as to whether there is any research on the relationship between Serzone and sudden collapses. Thank you, Jo Ann

This question has been closed for answers. Ask a New Question.
Find Care & Housing
This does sound strange. Have your seen a gerontologist (doctor for seniors)?

With all of that testing I assume they checked your potassium levels, but I've seen instances where that wasn't done. Low potassium can cause collapse. You may want to see if your potassium was checked.

If your potassium is okay, you could, with your doctor's help, cut back on Serzone. Don't try to do this without help. You will need to be weaned. However, I'd check with a gerontologist or another family specialist if you can. A second opinion never hurts.
Best of luck,
Carol
Helpful Answer (0)
Report

Well who is the doctor that prescribed this medication? Did you ask he/she if this is a side effect? It's weird that the hospital is still clueless if you ask me though. If it were me, I'd be doing some research for myself on ALL the meds I was taking to see if ANY of them could be to blame. Good luck.
Helpful Answer (0)
Report

If you go to webmddotcom and look up serzone side effects, you'll find under the "Common" side effects: Blood Pressure Drop Upon Standing - Severe. That means when you stand up, your blood pressure drops which can cause fainting or possibly collapse. I would imagine that's what they're thinking.

If it were me, I'd try changing up the Serzone to a different anti-depressant without that side effect (with the help of your regular doc) to see if that stops the collapses. What happens when you collapse? Do your legs just go out or do you feel faint?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.